Alert archive / Louisiana / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 3, NWS Lake Charles, LA

February 14, 2026Vernon Parish, Louisiana; Newton County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 14, 2026, 7:13 PM CST for Vernon Parish, Louisiana; Newton County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 14, 2026, 7:13 PM CST (01:13 UTC)
Expired
Feb 14, 2026, 8:00 PM CST
In force
47 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Vernon Parish, LA, Newton County, TX

The radar

The Ft Polk radar (KPOE), 52 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 14, 6:54 PM CSTTornado WatchSPC6 hr
Feb 14, 3:49 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2026-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2026-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 286 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1153 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
286 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 14, 6:06 PM CST, 1 hour 7 minutes earlier. Its key messages:

  • A robust upper level system will bring an area of low pressure and Pacific front across the region late Saturday and Saturday night with breezy conditions and widespread shower activity. There is the potential for some strong to severe storms.
  • Upper level ridging in wake of the storm system will bring fair conditions with mild temperatures and no rain on Sunday through Mardi Gras.
  • A warming trend will continue through the week with much above normal high temperatures that may approach daily record highs by Thursday.
Area forecast discussion, Feb 14, 6:06 PM CST, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
606 PM CST Sat Feb 14 2026

...New AVIATION...

.KEY MESSAGES...

- A robust upper level system will bring an area of low pressure
  and Pacific front across the region late Saturday and Saturday
  night with breezy conditions and widespread shower activity.
  There is the potential for some strong to severe storms.

- Upper level ridging in wake of the storm system will bring fair
  conditions with mild temperatures and no rain on Sunday through
  Mardi Gras.

- A warming trend will continue through the week with much above
  normal high temperatures that may approach daily record highs by
  Thursday.

&&

.SHORT TERM...
(Tonight through Monday night)
Issued at 117 PM CST Sat Feb 14 2026

Widely isolated light showers continue across portions of the CWA
this afternoon, while a more organized line of showers and
thunderstorms advances eastward across central and east Texas.
Model guidance has remained consistent with respect to timing,
bringing the convective line into the CWA around sunset and
progressing eastward through the area during the evening hours,
exiting before daybreak Sunday.

Moisture will increase substantially as subtropical Pacific
moisture overspreads the region and combines with rich Gulf
moisture. This will yield PWATs values at or above the 90th
percentile for mid Feb. Deterministic QPF has increased slightly,
with average rainfall totals generally ranging from 0.5 to 1.25
inches, and locally higher amounts possible across portions of
interior SETX and CenLA. In response, WPC has expanded the
Marginal Risk for excessive rainfall to encompass the entire CWA.

The severe weather outlook remains largely unchanged over the past
24 hours, with SPC continuing a Slight Risk across the entire CWA.
While forecast shear has decreased slightly, the overall parameter
space remains similar. The primary hazard continues to be damaging
wind gusts, though an isolated brief tornado cannot be ruled out.

Outside of convection, southerly to southeasterly flow will
continue to strengthen, particularly across coastal areas and
portions of east CenLA. Forecast wind speeds remain just below
advisory criteria, and therefore no Wind Advisory has been issued
at this time. However, non convective wind gusts approaching 30 to
35 mph will be possible later this evening.

Precip will gradually diminish Sunday morning as the surface low
lifts eastward into Mississippi and ridging begins to build across
TX. A surface high will follow, allowing slightly drier air to
filter into the region during the afternoon. The surface high will
shift east of the area late Monday, supporting a return to
southerly flow. Aloft, an upper level ridge will expand from
southern MX into the region.

&&

.LONG TERM...
(Tuesday through next Friday)
Issued at 117 PM CST Sat Feb 14 2026

High pressure centered over Mexico will continue to expand into TX
and eventually across much of the Gulf through the work week. The
ridge will gradually flatten, resulting in more zonal flow across
the Gulf Coast states. At the surface, high pressure will remain
positioned east of the area, maintaining persistent southerly
flow. The extended forecast remains nearly rain free with
exception to showers expected in advance of another pacific front.

Temperatures will remain unseasonably warm, with afternoon highs
climbing into the mid 70s to lower 80s, while overnight lows
generally range from the upper 50s to lower 60s.

&&

.AVIATION...
(00Z TAFS)
Issued at 559 PM CST Sat Feb 14 2026

A robust line of showers and thunderstorms is approaching the
region from the west and will move across the region this evening
into the overnight hours, exiting Acadiana shortly after
midnight. This line will move into BPT over the next couple of
hours, LCH/AEX shortly after that and then Acadiana closer to 04Z.
Strong gusty winds possibly approaching severe criteria,
torrential rainfall capable of reducing VIS to a mile or less,
frequent lightning, and lower CIGs, will all accompany this line
of storms. Conditions will gradually improve behind the line of
storms after midnight however, gusty winds will continue as winds
shirt west/northwest. Breezy winds continue through tomorrow,
while ceilings become VFR by late morning area-wide.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  56  70  48  71 / 100  20   0   0
LCH  57  72  53  70 / 100   0   0   0
LFT  60  75  52  72 /  90  10   0   0
BPT  57  74  52  72 / 100   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until noon CST Sunday for GMZ430-432-450-
     452-470-472.

     Small Craft Advisory until noon CST Sunday for GMZ435-436-455-
     475.

&&

SHORT TERM...87
LONG TERM....87
AVIATION...17

In the hours before

Special weather statement, Feb 14, 5:40 PM CST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
540 PM CST Sat Feb 14 2026

TXZ180-201-259-150030-
Hardin TX-Northern Jasper TX-Tyler TX-
540 PM CST Sat Feb 14 2026

...STRONG THUNDERSTORMS WILL IMPACT TYLER...WESTERN HARDIN AND
NORTHWESTERN JASPER COUNTIES THROUGH 630 PM CST...

At 540 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Huntington to near
Goodrich. Movement was southeast at 40 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Woodville, Colmesneil, Chester, Saratoga, Ebenezer, Rockland,
Wildwood, Warren, Town Bluff, Thicket, Browndell, Votaw, Honey
Island, Batson, Village Mills, Ivanhoe, Sam Rayburn Dam, and
Hillister.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM CST for southeastern
Texas.

&&

LAT...LON 3049 9454 3101 9466 3106 9456 3103 9447
      3116 9391 3011 9455 3011 9460 3049 9473
TIME...MOT...LOC 2340Z 295DEG 33KT 3117 9448 3059 9499

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Calhoun
Special weather statement, Feb 14, 6:40 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
640 PM CST Sat Feb 14 2026

TXZ180-201-259>261-515-150130-
Hardin TX-Northern Newton TX-Northern Jasper TX-Southern Jasper TX-
Upper Jefferson TX-Tyler TX-
640 PM CST Sat Feb 14 2026

...STRONG THUNDERSTORMS WILL IMPACT TYLER...NORTHWESTERN NEWTON...
HARDIN AND JASPER COUNTIES THROUGH 730 PM CST...

At 640 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Browndell to near Spurger to near Thicket.
Movement was east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lumberton, Jasper, Silsbee, Woodville, Newton, Kirbyville, Kountze,
Sour Lake, Colmesneil, Evadale, Rockland, Warren, Town Bluff,
Thicket, Call, Saratoga, Ebenezer, Fred, Wildwood, and Burkeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 900 PM CST for southeastern
Texas.

&&

LAT...LON 3049 9454 3071 9459 3105 9438 3116 9392
      3105 9362 3045 9394 3006 9436 3024 9464
      3049 9473
TIME...MOT...LOC 0040Z 268DEG 39KT 3116 9400 3068 9426 3041 9456

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Calhoun

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 6:48 PM CSTSevere Thunderstorm WarningLCHVernon27 min
Feb 14, 7:16 PM CSTSevere Thunderstorm WarningLCHBeauregard44 min
Feb 14, 7:18 PM CSTSevere Thunderstorm WarningLCHBeauregard, Vernon42 min
Feb 14, 7:21 PM CSTSevere Thunderstorm WarningLCHBeauregard, Calcasieu39 min
Feb 14, 7:51 PM CSTSevere Thunderstorm WarningLCHVernon24 min
Feb 14, 7:52 PM CSTSpecial Weather StatementLCHVernon38 min
Feb 14, 7:53 PM CSTTornado WarningLCHVernon37 min
Feb 14, 7:56 PM CSTSevere Thunderstorm WarningLCHAllen, Beauregard, Calcasieu, Vernon64 min
Feb 14, 7:57 PM CSTSpecial Marine WarningLCH63 min
Feb 14, 7:58 PM CSTSevere Thunderstorm WarningLCHRapides, Vernon47 min
Feb 14, 7:59 PM CSTSevere Thunderstorm WarningLCHRapides, Vernon46 min
Feb 14, 7:59 PM CSTSevere Thunderstorm Warning Considerable damage threatLCHBeauregard, Calcasieu, Cameron46 min
Feb 14, 8:02 PM CSTTornado WarningLCHCalcasieu28 min
Feb 14, 8:05 PM CSTTornado WarningLCHRapides, Vernon25 min
Feb 14, 8:10 PM CSTTornado WarningLCHAllen, Beauregard, Vernon21 min
Feb 14, 8:11 PM CSTTornado WarningLCHCalcasieu34 min
Feb 14, 8:13 PM CSTTornado WarningLCHRapides, Vernon32 min
Feb 14, 8:21 PM CSTTornado WarningLCHRapides, Vernon13 min
Feb 14, 8:24 PM CSTTornado WarningLCHCalcasieu, Cameron36 min
Feb 14, 8:25 PM CSTTornado WarningLCHRapides, Vernon35 min
Feb 14, 8:26 PM CSTSpecial Marine WarningLCH64 min
Feb 14, 8:27 PM CSTSpecial Marine WarningLCH63 min
Feb 14, 8:37 PM CSTSevere Thunderstorm WarningLCHAllen, Beauregard, Evangeline, Rapides, Vernon58 min
Feb 14, 8:40 PM CSTSevere Thunderstorm Warning Considerable damage threatLCHAcadia, Allen, Beauregard, Calcasieu, Cameron, Evangeline and 3 more65 min
Feb 14, 8:40 PM CSTTornado WarningLCHAllen, Evangeline, Rapides, Vernon35 min
Feb 14, 8:52 PM CSTTornado WarningLCHCalcasieu, Jefferson Davis38 min
Feb 14, 8:57 PM CSTTornado WarningLCHAvoyelles, Rapides48 min
Feb 14, 9:01 PM CSTTornado WarningLCHAllen, Evangeline, Saint Landry29 min
Feb 14, 9:10 PM CSTTornado WarningLCHAvoyelles, Evangeline, Rapides, Saint Landry35 min
Feb 14, 9:20 PM CSTTornado WarningLCHCameron25 min
Feb 14, 9:23 PM CSTTornado WarningLCHAcadia, Jefferson Davis, Vermilion37 min
Feb 14, 9:26 PM CSTSpecial Marine WarningLCH2 hr
Feb 14, 9:31 PM CSTTornado WarningLCHEvangeline, Saint Landry29 min
Feb 14, 9:32 PM CSTSevere Thunderstorm WarningLCHAcadia, Avoyelles, Evangeline, Rapides, Saint Landry58 min
Feb 14, 9:37 PM CSTTornado WarningLCHAvoyelles, Rapides23 min
Feb 14, 9:42 PM CSTSevere Thunderstorm WarningLCHAcadia, Cameron, Iberia, Jefferson Davis, Lafayette, Saint Landry and 2 more63 min
Feb 14, 9:56 PM CSTTornado WarningLCHAvoyelles, Evangeline, Saint Landry34 min
Feb 14, 10:00 PM CSTTornado WarningLCHAcadia, Lafayette, Saint Landry30 min
Feb 14, 10:04 PM CSTTornado WarningLCHCameron, Vermilion26 min
Feb 14, 10:29 PM CSTTornado WarningLCHIberia, Lafayette, Saint Martin18 min
Feb 14, 10:31 PM CSTTornado WarningLCHIberia, Vermilion44 min
Feb 14, 10:40 PM CSTSevere Thunderstorm WarningLCHIberia, Lafayette, Saint Landry, Saint Martin, St. Mary, Vermilion65 min
Feb 14, 10:50 PM CSTSpecial Marine WarningLCH115 min
Feb 14, 11:40 PM CSTSevere Thunderstorm WarningLCHIberia, Saint Martin, St. Mary50 min
Feb 15, 12:04 AM CSTSpecial Marine WarningLCH2 min
Feb 15, 12:47 AM CSTSpecial Marine WarningLCH58 min
Feb 14, 6:29 PM CSTSevere Thunderstorm WarningLCHHardin, Jasper, Jefferson23 min
Feb 14, 6:40 PM CSTSpecial Weather StatementLCHHardin, Jasper, Tyler50 min
Feb 14, 7:47 PM CSTSpecial Weather StatementLCHJefferson43 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2026Severe Thunderstorm Warnings in Texas, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.